11 yrs ago

Acne and The Pill?

What are your opinions on acne and the contraceptive pill?

Has it worked for any of you?

14 comments 32 voices

Replies

  • 4 yrs, 11 mths ago

    Generally I find that my patients who are on the pill for their acne have either good results whilst on the pill and if they ever decide to come off the pill it really flares up their acne, or the pill doesn’t do much as their are other reasons for their acne.

    However, going on the pill can mask the underlying causes and hormonal imbalances which are causing the acne in the first place. The body never has a deficiency of the oral contraceptive pill – so treating the causes such as addressing the PCOS, or helping to improve liver detoxification, bowel function or even addressing gut issues can all help to correct hormonal imbalances. There is a lot that can be done with a good naturopath before resorting to the pill for your acne.

  • 10 yrs, 10 mths ago

    I recently went to the doc about my acne which has flared up and she prescribed a different pill. Shall see how it goes!

  • 10 yrs, 10 mths ago

    I had pretty much perfect skin in my 20’s when I was on the pill but have found that since i have come off it my skin has really gone downhill, so it was obviously having some sort of settling effect on my hormones and oil production.

  • 10 yrs, 10 mths ago

    The pill was a miracle for me 😀 It really helped clear my acne (I still get the occasional pimple, but not as bad as before) and my boobs went up a cup size, haha!

  • 10 yrs, 10 mths ago

    I had really really horrible acne on my nose. These dark big lumps on the middle of my face! Various doctors and dermatologists prescribed me creams and strong antibioitics, none of which worked. Eventually one put me on the Pill and it has worked where nothing else did!

    The acne on my nose is gone now. Although if I have not been sleeping very poorly/when I stop the Pill for one week every month, sometimes there is some redness and the old acne scars tend to ‘puff’ up a bit. But definitely nothing like the horrible horrible DARK lumps I used to have and for the rest of the month, my skin is under control.

    I’m using Diane-35

  • 10 yrs, 11 mths ago

    Hi, I’ve been on Yaz in conjunction with doxy capsules and it cleared my skin up really nicely. No side effects as I believe this is a low dosage one that is specified for acne. I’m not on it now but I’ll have to go back on it when I start Roaccutane.

  • 11 yrs ago

    I was on Diane years ago and it didn’t seem to make any obvious difference but having said that just the regular pill, I’m on Brevinor these days, seems to settle my hormones so my pimples are better. I’ve been taking the pill constantly, skipping the sugar pills, for over 18 months and haven’t had a period in that time and generally speaking my skin is much better plus I don’t get the pains and migraines that I used to get.

  • 11 yrs ago

    I started getting blemishes more and more after a few years on the pill when I was around 20. I heard that different pills are produced for different outcomes/purposes etc and so asked my doctor if there was one that I could change to that would help with the breakouts. He changed me to Brenda35 (I get the generic) and I can testify that I saw fantastic results within the first few months. I now rarely get a breakout at all if ever! The best thing is to discuss with your doc, good luck Gorejessx3 🙂

  • 11 yrs ago

    I’m like you Miss Wait, I have polycystic ovaries as well, so I’m about to get a prescription for the pill (probably Diane or the generic version) and I’m eager to see how that will help my acne. I’ve been struggling with it since I was 13 (now almost 23) so I’m SO ready for it to be gone! I’ll see how I go with that one.

  • 11 yrs ago

    I am 41 and suffer cystic acne. I use the pill solely for my acne and I get amazing results. I went of it for a few months and at the moment my skin is shocking. I will be going back on it. There is particular pills more suited for acne. Some expensive some less expensive. It comes down to what works best for you. I use Yaz. I have no weight gain from it. I guess it is something you work out in conjunction with your doctor.

  • You must be logged in to reply to this topic.